Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 206, NWS Topeka, KS

July 27, 2011Wabaunsee County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jul 27, 2011, 9:04 PM CDT for Wabaunsee County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2011, 9:04 PM CDT (02:04 UTC)
Expired
Jul 27, 2011, 9:28 PM CDT
In force
24 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
65.0 mph

County Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 10 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 742 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
742 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
2884 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WUUS53 KTOP 280204
SVRTOP
KSC197-280245-
/O.NEW.KTOP.SV.W.0206.110728T0204Z-110728T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
904 PM CDT WED JUL 27 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 945 PM CDT

* AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 65 MPH.  THIS STORM WAS LOCATED 4 MILES NORTH OF
  VOLLAND...OR 5 MILES WEST OF ALMA...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALMA...
  MCFARLAND...
  PAXICO...
  KEENE...
  MAPLE HILL...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 323 AND 345.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR STRONG WINDS AS
WELL AS DEADLY CLOUD TO GROUND LIGHTNING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3891 9595 3892 9647 3899 9648 3905 9640
      3905 9639 3915 9638 3916 9636 3915 9635
      3919 9632 3918 9608 3916 9606 3916 9609
      3915 9609 3914 9604 3906 9596
TIME...MOT...LOC 0204Z 254DEG 22KT 3900 9638
WIND...HAIL 65MPH <.75IN

$$

BLAIR
2 follow-up statements
273 
WWUS53 KTOP 280221
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
921 PM CDT WED JUL 27 2011

KSC197-280245-
/O.CON.KTOP.SV.W.0206.000000T0000Z-110728T0245Z/
WABAUNSEE-
921 PM CDT WED JUL 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN WABAUNSEE COUNTY...

AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ALMA...MOVING EAST AT
25 MPH.

THIS STORM IS BEGINNING TO COLLAPSE...WITH THE STRONGEST WIND 
EXPECTED WITHIN THE NEXT 10 MINUTES...NEAR AND JUST NORTHWEST OF 
ALMA.

LOCATIONS IMPACTED INCLUDE...
ALMA...MCFARLAND AND PAXICO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 323 AND 338.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3906 9609 3897 9625 3899 9648 3905 9641
      3905 9639 3915 9638 3916 9633 3919 9632
      3918 9628 3918 9608 3916 9606 3916 9609
      3915 9609 3914 9604
TIME...MOT...LOC 0220Z 254DEG 22KT 3903 9626
WIND...HAIL 60MPH <.75IN

$$

BLAIR
006 
WWUS53 KTOP 280228
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
928 PM CDT WED JUL 27 2011

KSC197-280238-
/O.CAN.KTOP.SV.W.0206.000000T0000Z-110728T0245Z/
WABAUNSEE-
928 PM CDT WED JUL 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WABAUNSEE COUNTY
HAS BEEN CANCELLED...

AT 928 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATED THAT GUSTY WINDS UP TO 45 MPH WERE STILL POSSIBLE 
FROM THE DISSIPATING THUNDERSTORM.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3906 9609 3897 9625 3899 9648 3905 9641
      3905 9639 3915 9638 3916 9633 3919 9632
      3918 9628 3918 9608 3916 9606 3916 9609
      3915 9609 3914 9604
TIME...MOT...LOC 0228Z 254DEG 22KT 3904 9620

$$

BLAIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:22 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 27, 6:22 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
622 PM CDT WED JUL 27 2011

.UPDATE...
UPDATED THE AVIATION DISCUSSION.

&&

.DISCUSSION...
SEE PREV DISCUSSION.

&&

.AVIATION...
CONVECTIVE TRENDS WILL BE THE MAIN CONCERN WITH THE TERMINALS.
OUTSIDE OF CONVECTION...WHICH INITIALLY SHOULD BE RELATIVELY
ISOLATED...CONDITIONS WILL BE VFR. CONVECTIVE EVOLUTION ACROSS
WESTERN KS MAY BE THE KEY TO WHETHER STORMS BECOME MORE WIDESPREAD
ACROSS NORTHEAST KS.

WOLTERS

&&

.PREV DISCUSSION... /301 PM CDT WED JUL 27 2011/
SHORT TERM (THROUGH THURSDAY)...THIS AFTERNOON AND TONIGHT....A
SURFACE COLD FRONT EXTENDED FROM SOUTHEAST NE...SOUTHWEST ACROSS
WEST CENTRAL KS INTO SOUTHEAST CO. WEAK SFC CONVERGENCE ALONG WITH
CONVECTIVE TEMPS BEING REACHED SHOULD CAUSE ISOLATED TO SCATTERED
THUNDERSTORMS TO DEVELOP EAST OF THE FRONT...AND ALSO ALONG A WEAK
DRY LINE WHICH EXTENDING FROM WESTERN OK...NORTHEAST TO THE COLD
FRONT NORTH OF SLN. A WEAK UPPER LEVEL DISTURBANCE WAS NOTED ON
WATER VAPOR SATELLITE LIFTING NORTHEAST ACROSS NORTHEAST CO INTO NE.
WEAK ASCENT AHEAD OF THIS WEAK UPPER LEVEL TROUGH WILL MOVE ACROSS
NE AND NORTHERN KS THIS EVENING. THE ASCENT MAY HELP TO EXPAND THE
COVERAGE OF THUNDERSTORMS ALONG THE FRONT. SOME OF THE THUNDERSTORMS
MAY PRODUCE VERY HEAVY RAINFALL AND GUSTY WINDS...MAY EVEN SEE SOME
ISOLATED SEVERE WIND GUSTS ACROSS NORTH CENTRAL KS LATE THIS
AFTERNOON INTO THE EARLY EVENING HOURS. IF A COLD POOL DEVELOPS WITH
INITIAL STORMS...WE MAY SEE AN OUTFLOW BOUNDARY MOVE SOUTHEAST
ACROSS THE REMAINDER OF THE CWA WHICH MAY PROVIDE ENOUGH SURFACE
CONVERGENCE FOR ISOLATED TO SCATTERED THUNDERSTORMS ACROSS EAST
CENTRAL KS THROUGH THE EVENING HOURS. THE WEAK UPPER LEVEL TROUGH
WILL MOVE EAST OF THE AREA AFTER MIDNIGHT. THE THUNDERSTORMS SHOULD
WEAKEN AND DECREASE IN COVERAGE AFTER MIDNIGHT. MAY SEE ISOLATED
ELEVATED THUNDERSTORMS THROUGH THE NIGHT NORTH OF THE SURFACE FRONT
ACROSS NORTHEAST AND NORTH CENTRAL KS. OVERNIGHT LOWS WILL BE IN THE
LOWER TO MID 70S ACROSS THE NORTHERN HALF THE CWA WITH UPPER 70S AND
LOWER 80S ACROSS THE SOUTHERN COUNTIES. THE FRONT SHOULD BECOME
STATIONARY TONIGHT ACROSS THE NORTHERN HALF OF THE CWA.

THURSDAY...A MORE INTENSE H5 TROUGH WILL MOVE EAST FROM THE
PACIFIC NORTHWEST INTO THE NORTHERN AND CENTRAL PLAINS BY THURSDAY
AFTERNOON AND EVENING. THE STATIONARY FRONT ACROSS THE NORTHERN
COUNTIES OF THE CWA WILL BEGIN TO MOVE SOUTHEAST DURING THE
AFTERNOON HOURS. STRONGER ASCENT AHEAD OF THE APPROACHING H5
TROUGH WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
AHEAD AND NORTH OF THE COLD FRONT. THE INCREASED MID-LEVEL FLOW
WILL CAUSE THE VERTICAL WIND SHEAR TO BE STRONGER...AND MAY
INCREASE OUR CHANCES FOR MORE ORGANIZED SEVERE THUNDERSTORMS.
THOUGH THE PRIMARY HAZARDS WILL BE DAMAGING WIND GUSTS AND QUARTER
SIZE HAIL. HIGH TEMPERATURES TO THE NORTH OF THE FRONT WILL ONLY
REACH INTO THE LOWER TO MID 90S...HIGHS ALONG AND SOUTH OF THE
FRONT WILL REACH TO AROUND 100 DEGREES WITH SOME AREAS OF MORRIS
AND LYON COUNTY REACHING 106 DEGREES ONCE AGAIN. HEAT INDICES WILL
BE IN THE 105 TO 110 DEGREE RANGE ALONG AND SOUTH OF I-70...WITH
99 TO 104 NORTH OF THE BOUNDARY DUE TO HIGHER DEWPOINTS WHICH MAY
POOL NORTH OF THE BOUNDARY. THE CURRENT EXCESSIVE HEAT WARNING FOR
THURSDAY LOOKS GOOD AND I WILL NOT MAKE ANY CHANGES. IF THE FRONT
IS A BIT FASTER...THEN SOME AREAS ALONG THE I-70 CORRIDOR MAY BE A
BIT COOLER.

GARGAN

LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...THE MAIN FOCUS OF
THIS FORECAST PERIOD WILL BE THUNDERSTORM POTENTIAL THURSDAY NIGHT
THROUGH SATURDAY AND THE RETURN OF HOT TEMPERATURES EARLY NEXT WEEK.

A FRONTAL BOUNDARY WILL PUSH WELL INTO THE AREA BY LATE THURSDAY
WITH A MODERATE TO STRONGLY UNSTABLE ENVIRONMENT NEAR AND NORTH OF
THIS FRONT. EXPECT TO SEE A FEW STORMS IN THIS ZONE DURING THE
EVENING HOURS WITH POTENTIAL FOR DAMAGING WINDS NEAR THE FRONT IN
PARTICULAR...AND HEAVY RAIN AS WELL GIVEN PWAT VALUES IN EXCESS OF
2 INCHES. AS THE EVENING ADVANCES...A STOUT LOW LEVEL JET IS
FORECAST TO DEVELOP AND INTERSECT THE FRONTAL BOUNDARY WITH A
ZONE OF DEEP CONVERGENCE NEAR AND JUST NORTH OF THE FRONT ACROSS
MUCH OF KANSAS. THERE IS A FAIRLY STRONG SIGNAL REGARDING
DEVELOPMENT OF AN MCS THAT WOULD AFFECT MUCH OF THE FORECAST AREA.
WILL BE SOME POTENTIAL FOR THIS SYSTEM TO FORWARD PROPAGATE ALONG
THE EASTERN FLANK NEAR AND JUST NORTH OF THE FRONT IF IT CAN
MAINTAIN A GOOD MOISTURE FEED...WHICH WOULD PRESENT SOME THREAT OF
DAMAGING WINDS. HOWEVER...AS THE LOW LEVEL JET BEGINS TO VEER...
WILL ALSO SEE POTENTIAL FOR THE MCS TO BACKBUILD ALONG THE FRONT
WITH INDIVIDUAL CELLS TRAINING NEAR AND JUST NORTH OF THE FRONT
IN THE ATMOSPHERE CHARACTERIZED BY 2 TO 2.4 INCH PWAT VALUES. AS A
SIDE NOTE...THIS TRAINING SCENARIO WOULD BE MORE LIKELY IF A
FORWARD PROPAGATING MCS FAILS TO DEVELOP. THAT SAID...HEAVY RAIN
WILL BE POSSIBLE THROUGH EARLY FRIDAY ACROSS THE ENTIRE AREA.
MORNING STORMS WILL MOVE EAST AND WEAKEN WITH SOME POTENTIAL FOR
SCATTERED AFTERNOON REDEVELOPMENT. SLIGHT TSTORM CHANCES REMAIN
THROUGH SATURDAY WITH THE SURFACE FRONT REMAINING JUST SOUTH OF
THE AREA AND WEAK SOUTHERLY FLOW OVERRIDING THE BOUNDARY.

WITH PRECIP AND CLOUDS...AS WELL AS THE POST FRONTAL ENVIRONMENT
IN PLACE...TEMPERATURES ARE EXPECTED TO COOL A BIT FOR FRIDAY
BEFORE WARMING BACK INTO THE MID 90S BY THE WEEKEND. DEWPOINTS
NORTH OF THE FRONT WILL LIKELY REMAIN IN THE 70S FOR MUCH OF THE
AREA SO ANTICIPATE ELEVATED HEAT INDICES ONCE AGAIN DESPITE THE
SLIGHTLY COOLER TEMPERATURES.

WHILE GFS GUIDANCE KEEPS OCCASIONAL RAIN CHANCES IN THE AREA NEXT
WEEK...THIS WOULD APPEAR UNLIKELY AS THE UPPER LEVEL RIDGE IS
FORECAST TO BUILD OVER THE CENTRAL PLAINS ONCE AGAIN WITH BROAD
SUBSIDENCE ALOFT AND NO GREAT FOCUS IN THE LOW LEVELS. THUS HAVE A
DRY FORECAST UNTIL WEDNESDAY. HAVE ALSO FORECAST WARMER THAN MOST
GUIDANCE FOR MONDAY AND TUESDAY. ALTHOUGH 850 TEMPS ARE NOT
FORECAST TO BE QUITE AS HIGH AS THE RECENT HEAT WAVE...SHOULD NOT
BE AN ISSUE TO REACH THE 100 DEGREE MARK YET AGAIN. ANOTHER COLD
FRONT IS FORECAST TO SINK ACROSS NEBRASKA AND PERHAPS INTO KANSAS
BY WEDNESDAY...WITH THUNDERSTORM CHANCES NEAR THE FRONT ONCE
AGAIN. CONFIDENCE IN THIS FEATURE IS LOW AT THIS TIME AND HAVE NOT
GONE ABOVE SLIGHT CHANCES FOR PRECIP.

BARJENBRUCH

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
KSZ008>012-020>024-034>036.

EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR KSZ026-
037>040-054>056-058-059.

&&
Hazardous weather outlook, Jul 27, 3:37 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
337 PM CDT WED JUL 27 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-282045-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
337 PM CDT WED JUL 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN EXCESSIVE HEAT WARNING WILL REMAIN IN EFFECT FOR THE AREA
THROUGH 700 PM. HEAT INDICES WILL BE IN THE 105 TO 115 DEGREE RANGE
THROUGH LATE THIS AFTERNOON. OVERNIGHT TEMPERATURES WILL ONLY DROP
INTO THE MID 70S TO LOWER 80S. THE EXCESSIVE HEAT WARNING WILL
CONTINUE THROUGH THE OVERNIGHT HOURS ALONG AND SOUTHEAST OF A
MORRIS COUNTY TO JEFFERSON COUNTY LINE.

THUNDERSTORMS CHANCES EXIST IN PORTIONS OF NORTH CENTRAL KANSAS
LATE THIS AFTERNOON AND FOR MAINLY NORTH CENTRAL AND NORTHEAST
KANSAS TONIGHT. STRONG STRAIGHT LINE WINDS AND LOCALLY HEAVY RAIN
COULD OCCUR WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE EXCESSIVE HEAT WARNING CONTINUES THROUGH THURSDAY AFTERNOON
FOR THE COUNTIES ALONG AND SOUTHEAST OF A MORRIS COUNTY TO
JEFFERSON COUNTY LINE. HEAT INDICES IN THIS AREA ON THURSDAY WILL
BE IN THE 105 TO 110 RANGE.

THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE AREA THURSDAY
THROUGH SATURDAY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE LATE
THURSDAY INTO FRIDAY. THE PRIMARY HAZARDS FROM THESE STORMS WILL
BE DAMAGING WINDS AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, Jul 27, 8:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
842 PM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     TSTM WND GST     FORT RILEY AIRFIELD     39.06N 96.76W
07/27/2011  M69 MPH          GEARY              KS   ASOS

&&

BYRNE
Local storm report, Jul 27, 8:45 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
845 PM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     TSTM WND GST     10 SSW MANHATTAN        39.04N 96.62W
07/27/2011  E80 MPH          GEARY              KS   TRAINED SPOTTER

&&

BYRNE
Local storm report, Jul 27, 8:46 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
846 PM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     TSTM WND DMG     10 SSW MANHATTAN        39.04N 96.62W
07/27/2011                   GEARY              KS   TRAINED SPOTTER

            18 INCH ELM TREE LIMB BLOWN DOWN.

&&

BYRNE
Local storm report, Jul 27, 8:47 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
847 PM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     TSTM WND GST     FORT RILEY AIRFIELD     39.06N 96.76W
07/27/2011  M69 MPH          GEARY              KS   ASOS

&&

BYRNE
Local storm report, Jul 27, 8:55 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
855 PM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TSTM WND GST     2 S MANHATTAN           39.15N 96.57W
07/27/2011  E85 MPH          RILEY              KS   TRAINED SPOTTER

&&

WOLTERS
Local storm report, Jul 27, 8:59 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
859 PM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     TSTM WND DMG     9 S MANHATTAN           39.05N 96.57W
07/27/2011                   GEARY              KS   EMERGENCY MNGR

            TREE BLOCKING HWY 177 SOUTH OF INTERSTATE 70. SIMITRUCK
            BLOWN OVER ON 177 1 MILE NORTH OF INTERSTATE 70.

&&

WOLTERS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:34 PM CDTSpecial Weather StatementTOPDickinson26 min
Jul 27, 7:59 PM CDTSpecial Weather StatementTOPDickinson31 min
Jul 27, 8:13 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Riley47 min
Jul 27, 8:39 PM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley, Wabaunsee51 min
Jul 28, 6:58 PM CDTSpecial Weather StatementTOPLyon17 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.